I am a 36 year old female who has PTSD, Bipolar 2 and Severe anxiety as well as a rare bone disorder. I have recently been prescribed Lamictal as a mood stabalizer. 25mg for one week, 50mg for one week, so on until I'm at 100 mg. I am also on Vistaril 25mg for my Anxiety and Effexor 37.5 mg but My doctor wants to switch me to Cymbalta eventually to see if it also helps with my Bone pain. Anyways, I am currently on day 4 of my 50mg Lamictal and My aunt asked me the other day if I can tell a difference and if its working (She was on it for a while and liked it but built a tolerance for it). I didn't know how to answer because Ive never really been on a stabilizer and I really don't know what to expect. I do know I have found myself not as down/depressed and I'm not over thinking as much but at the same time I'm not really happy either I honestly feel mellow if that makes any sense. Is that normal? Is this how a stabilizer is supposed to work? What should I look for to see if its truly working? Also, no I'm not experiencing the Nasty rash some have on it and I don't seem to have any other side effects except for a headache when it seems to get close to my next dose.
Hi, Champs! Despite what you may read, fewer than 10% of users have little, if any, side effects at all. Being a mood stabilizer it helps you by, well, stabilizing your mood swings. You'll just start feeling better gradually but it will take a few weeks before you feel the full effects.
Being Bipolar, you should be a little careful of antidepressants as they can sometimes provoke manic/hypomanic episodes.
Best regards and I hope you're feeling better soon! Wildcat
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Nov 2009 • 5 answers
Posted 15 Jul 2012 • 3 answers
Posted 16 Feb 2016 • 3 answers
Posted 16 Jul 2018 • 2 answers
Posted 8 days ago • 1 answer